MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38479
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 pma/510(k)#: p100022/s014 the zisv6-35-125-6-60-ptx device of lot number c1283607 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.From customer testimony, it is known that the complaint device was advanced over an amplatz extra stiff, 0.035¿ diameter wire guide.The device was flushed as per the ifu.The physician attempted to remove the device right after deployment.The wire guide was new, and was wiped before use.The patient anatomy was not calcified or tortuous.There is no evidence to suggest this event did not occur.Therefore, the customer complaint is confirmed based on customer testimony.Possible causes for this occurrence could include congealed blood in the delivery system, which could bind the wire guide inside the delivery system.However, as the device was not returned for evaluation, a definitive root cause for this occurrence cannot be determined.As per the product instruction for use: ¿following stent deployment, if resistance in met during the withdrawal of the delivery system, carefully remove the delivery system and wire guide as a unit¿.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1283607.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
This report forms part of a retrospective review of open complaints for a new malfunction precedence established for this device family.The customer was using 6 fr balkan sheath with extra stiff amplatz wire with a 6 fr zilver ptx.When they put the ptx over the wire, it was quite stiff.Once they deployed the stent and tried to get it off the wire, it was stuck/jammed on the wire.They had to take everything out.They were able to successfully complete the procedure with other devices.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6812949
Report Number3001845648-2017-00353
Device Sequence Number969782
Product Code NIU
UDI-Device Identifier10827002384795
UDI-Public(01)10827002384795(17)170824(10)C1283607
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial
Report Date (Section B) 07/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG38479
Device Catalogue NumberZISV6-35-125-6-60-PTX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/23/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2017
Initial Report FDA Received Date08/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1